Marta Sanz-Solé

Full professor at UB
Research area: Probability

PhD in Mathematics obtained at UB


Marta Sanz-Solé is Professor of Mathematics at the University of Barcelona since 1986 and, currently, she is the Director of the Barcelona Graduate School of Mathematics. Her scientific interests and contributions are in the field of probability and, more specifically, in stochastic analysis. Since 2015, she is associate editor of The Annals of Probability.

She has been invited by many universities and research centres abroad, as the Institute Mitagg-Leffler (Djursholm, Sweden), MSRI (Berkeley), ICERM (Brown U.), Newton Institute (UK), MFO (Germany), Université Pierre et Marie Curie (Paris), Scuola Normale Superiore (Pisa), EPFL (Switzerland), RIMS (Kyoto).

Sanz-Solé has a large experience with international scientific panels and committees. She served as President of the European Mathematical Society during the years 2011-2014, and was also member of the Abel Committee for the Abel Prize in 2016 and 2017.

In 1998, she was awarded the Narcís Monturiol Medal by Generalitat de Catalunya and, in 2011, she was elected Fellow of the Institute of Mathematical Statistics. Since 2017, she is member of the Institute of Catalan Studies.

Research lines

  • Stochastic analysis
  • Analysis on the Wiener space
  • Stochastic partial differential equations

Selected publications

  • Hitting probabilities for non-linear systems of stochastic waves (with Robert C. Dalang). Mem. Amer. Math. Soc. 237 (2015) nº 1120, v+75 pp. ISSN 1947-6221.
  • Hölder-Sobolev regularity of the solution to the stochastic wave equation in dimension three (with Robert C. Dalang). Mem. Amer. Math. Soc. 199 (2009),no. 931, vi+70 pp. ISBN: 978-0-8218-4288-1.
  • Large deviations for rough paths of the fractional Brownian motion (with Annie Millet). Ann. Inst. H. Poincaré Probab. Statist. 42 (2006), no. 2, 245–271.
  • Malliavin calculus. With applications to stochastic partial differential equations. Fundamental Sciences. EPFL Press, Lausanne; distributed by CRC Press, Boca Raton, FL, 2005. viii+162 pp. ISBN: 2-940222-06-1; 0-8493-4030-6.
  • Logarithmic estimates for the density of hypoelliptic two-parameter diffusions (with A. Kohatsu-Higa and D. Márquez-Carreras). J. Funct. Anal. 190 (2002), no. 2, 481–506.